Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 179, NWS Springfield, MO

September 13, 20084 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Sep 13, 2008, 10:36 PM CDT for 4 counties in Missouri. It was in force for 10 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 10:36 PM CDT (03:36 UTC)
Expired
Sep 14, 2008, 9:00 AM CDT
In force
10 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Dade County, MO, Lawrence County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 12:30 AM CDTFLASH FLOOD2 E Flemington, MOHIGHWAY V JUST EAST OF FLEMINGTON IS FLOODED.
Sep 14, 12:59 AM CDTFLASH FLOODBolivar, MOHIGHWAY D NORTH OF HIGHWAY 32 CLOSED IN BOLIVAR
Sep 14, 1:00 AM CDTFLASH FLOOD2 W Pleasant Hope, MOHIGHWAY 215 CLOSED WEST OF PLEASANT HOPE
Sep 14, 1:02 AM CDTFLASH FLOOD4 N Bolivar, MOHIGHWAY 83 CLOSED NORTH OF BOLIVAR
Sep 14, 1:35 AM CDTFLASH FLOODMonett, MOHIGHWAY 60 AND KYLER FLOODED AND CLOSED. SEVERAL STREETS IN MONETT FLOODED AND CLOSED. HIGHWAY 37 IN MONETT VERY CLOSED TO BEING FLOODED
Sep 14, 3:33 AM CDTFLASH FLOODCassville, MOSEVERAL ROADS WATER COVERED IN CASSVILLE. MAIN STREET IN CASSVILLE IS CLOSED DUE TO FLOODING.
Sep 14, 7:06 AM CDTHEAVY RAIN 5Humansville, MO
Sep 14, 7:07 AM CDTHEAVY RAIN 5Humansville, MOBRUSH CREEK IS OUT OF ITS BANKS AND IS FLOODING PARTS OF HUMANSVILLE.
Sep 14, 7:21 AM CDTHEAVY RAIN 4.45 Se Cassville, MO
Sep 14, 7:22 AM CDTHEAVY RAIN 4.823 E Flemington, MO
Sep 14, 7:35 AM CDTFLOOD2 Sse Mcdowell, MOSTATE HIGHWAY C ALONG THE FLAT CREEK FLOODED AND CLOSED.
Sep 14, 7:45 AM CDTFLOOD6 S Mcdowell, MOSTATE HIGHWAY U ALONG THE FLAT CREEK FLOODED AND CLOSED
Sep 14, 7:46 AM CDTFLOODCassville, MOSTATE ROUTE Y AND STATE ROUTE 76 FLOODED AND CLOSED IN CASSVILLE
Sep 14, 7:51 AM CDTFLOOD7 Sse Jenkins, MOSTATE ROUTE 39 FLOODED AND CLOSED NEAR FARM ROAD 2135
Sep 14, 7:54 AM CDTHEAVY RAIN 3.31 E Miller, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1139 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1139 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 140336
FFWSGF
MOC009-057-109-167-141100-
/O.NEW.KSGF.FF.W.0179.080914T0336Z-080914T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 600 AM CDT SUNDAY.

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AN AREA OF VERY HEAVY RAINFALL CONTINUED TO EXPAND AS THE OUTER 
BANDS OF THE REMNANTS OF IKE MOVED INTO THE WARNED AREA. RAINFALL 
AMOUNTS OF ONE TO THREE INCHES HAVE ALREADY FALLEN OVER PORTIONS OF 
DADE AND POLK COUNTIES...AND AN ADDITIONAL TWO TO THREE INCHES OF 
RAIN IS EXPECTED TO FALL DURING THE LATE NIGHT HOURS ACROSS THE 
ENTIRE WARNED AREA.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3651 9408 3758 9407 3758 9363 3783 9363
      3780 9320 3744 9319 3742 9363 3649 9360

$$

RUNNELS
4 follow-up statements
000 
WGUS73 KSGF 140705
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 AM CDT SUN SEP 14 2008

MOC009-057-109-167-141100-
/O.CON.KSGF.FF.W.0179.000000T0000Z-080914T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-DADE MO-POLK MO-BARRY MO-
205 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
BARRY...DADE...LAWRENCE AND POLK COUNTIES...

AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN TWO AND 
FOUR INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA SINCE SATURDAY 
EVENING...AND AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL IS 
EXPECTED FOR THE REMAINDER OF TONIGHT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

LAW ENFORCEMENT FROM POLK COUNTY HAS REPORTED THAT HIGHWAY D NORTH 
OF HIGHWAY 32 IN BOLIVAR IS CLOSED AND HIGHWAY 83 JUST NORTH OF 
BOLIVAR IS CLOSED DUE TO FLOODING. IN ADDITION...HIGHWAY 215 IS 
CLOSED TWO MILES WEST OF PLEASANT HOPE. LAW ENFORCEMENT FROM 
LAWRENCE COUNTY HAS INDICATED THAT ROADS ACROSS THE COUNTY ARE WATER 
COVERED...WITH MANY ROADS FLOODED. WITH HEAVY RAINFALL EXPECTED FOR 
THE REMAINDER OF TONIGHT...RAPID RISES OF AREA STREAMS AND CREEKS 
ARE LIKELY AND QUICK INUNDATION OF AREA ROADWAYS IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3651 9408 3758 9407 3758 9363 3783 9363
      3780 9320 3744 9319 3742 9363 3649 9360

$$

GAGAN
000 
WGUS73 KSGF 141038
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN SEP 14 2008

MOC009-057-109-141043-
/O.CAN.KSGF.FF.W.0179.000000T0000Z-080914T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-DADE MO-BARRY MO-
538 AM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARRY...DADE AND
LAWRENCE COUNTIES...

AN AREAL FLOOD WARNING UNTIL 3 PM SUNDAY REPLACES THE FLASH FLOOD
WARNING FOR BARRY...DADE AND LAWRENCE COUNTIES. WHILE RAINFALL HAS
ENDED ACROSS THE WARNED AREA...RUNOFF WILL CONTINUE TO PRODUCE
FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS.

LAT...LON 3783 9358 3781 9358 3781 9353 3780 9320
      3744 9319 3743 9363 3768 9362 3774 9362
      3774 9363 3783 9363

$$

MOC167-141100-
/O.CON.KSGF.FF.W.0179.000000T0000Z-080914T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK MO-
538 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR POLK
COUNTY...

AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3783 9358 3781 9358 3781 9353 3780 9320
      3744 9319 3743 9363 3768 9362 3774 9362
      3774 9363 3783 9363

$$

ANGLE
000 
WGUS53 KSGF 141040
FFWSGF
MOC167-141400-
/O.EXT.KSGF.FF.W.0179.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 900 AM CDT.

* AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

A LISTING OF CURRENT ROAD CLOSURES IN MISSOURI CAN BE FOUND AT
WWW.MODOT.ORG 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3783 9358 3781 9358 3781 9353 3780 9320
      3744 9319 3743 9363 3768 9362 3774 9362
      3774 9363 3783 9363

$$

ANGLE
000 
WGUS73 KSGF 141353
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 AM CDT SUN SEP 14 2008

MOC167-141400-
/O.EXP.KSGF.FF.W.0179.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK MO-
853 AM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR POLK
COUNTY...

WHILE HEAVY RAINFALL HAS ENDED...SIGNIFICANT RUNOFF WILL CONTINUE 
TODAY. AS A RESULT...AN AREAL FLOOD HAS BEEN ISSUED THROUGH 300 PM. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3783 9358 3781 9358 3781 9353 3780 9320
      3744 9319 3743 9363 3768 9362 3774 9362
      3774 9363 3783 9363

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:15 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 13, 6:15 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SAT SEP 13 2008

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST PACKAGE WAS ON THE EXPECTED HEAVY
RAINFALL AND WIND OVER THE NEXT 24 HOURS AS THE REMNANTS OF IKE
CROSS THROUGH THE REGION. THIS LATEST FORECAST HAS SHIFTED THE
AXIS OF THE HEAVIEST RAINFALL EVER SO SLIGHTLY TO THE WEST...AND
ALSO TAKEN THE MAIN IMPACTS OF IKE OUT OF HERE A BIT QUICKER ON
SUNDAY. ONE OTHER POTENTIAL IMPACT FROM THE REMNANTS OF IKE WILL
BE THE THREAT FOR ISOLATED TORNADOES. PLEASE REFER TO THE
MESOSCALE CONVECTIVE DISCUSSION BELOW FOR FURTHER DETAILS.

TONIGHT AND SUNDAY...IKE IS MAKING STEADY PROGRESS TO THE NORTH
THIS AFTERNOON ACROSS EASTERN TEXAS. THE TRACK UP TO THIS POINT
HAS TAKEN A SLIGHT WESTWARD JOG FROM THE PREVIOUS FORECAST.
MODELS ARE ALL VERY CONSISTENT IN TAKING THE REMNANTS OF IKE
ACROSS EXTREME SOUTHEAST OKLAHOMA THIS EVENING...AND THEN ACROSS
SOUTH CENTRAL AND SOUTHEAST MISSOURI EARLY SUNDAY MORNING. THE
REMNANTS WILL THEN QUICKLY RACE NORTHEAST INTO THE LOWER GREAT
LAKES BY SUNDAY AFTERNOON. THE REMNANTS OF IKE WILL CONTINUE TO
INTERACT WITH A SLOW MOVING FRONTAL BOUNDARY...PROVIDING A FOCUS
FOR VERY HEAVY RAINFALL.

BASED ON THE LATEST PROJECTED PATH AND TIMING OF IKE AND THAT
SURFACE FRONT...THE EXPECTED AREA OF HIGHEST QPF HAS BEEN SHIFTED
A BIT FARTHER WEST. PRESENT INDICATIONS ARE FOR WIDESPREAD 4 TO
6 INCH AMOUNTS ALONG AND JUST NORTH OF THE INTERSTATE 44 CORRIDOR.
1 TO 4 INCH AMOUNTS ARE EXPECTED ACROSS THE REST OF THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. THERE IS NO QUESTION THAT WE WILL SEE
LOCALLY HIGHER AMOUNTS. THE BULK OF THE RAINFALL IS EXPECTED TO
OCCUR FROM MID EVENING INTO EARLY SUNDAY MORNING. THE RAIN MAY
ACTUALLY BE OVER ACROSS MUCH OF THE AREA BY EARLY SUNDAY
AFTERNOON. THE FLOOD WATCH WILL BE UPDATED BY 4 PM WITH THE LATEST
INFORMATION.

EAST TO SOUTHEAST WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
AS THE REMNANTS OF IKE CROSS THE RED RIVER. WINDS WILL THEN
EVENTUALLY BACK AROUND TO THE NORTHEAST AND EVENTUALLY NORTHWEST
ON SUNDAY MORNING AS THE LOW CENTER CROSSES SOUTH CENTRAL AND
SOUTHEAST MISSOURI. SUSTAINED WIND SPEEDS WILL INCREASE INTO THE
20 TO 30 MPH RANGE BY SUNRISE TOMORROW...BEFORE SLOWLY
DIMINISHING LATE SUNDAY MORNING AND AFTERNOON. THE LATEST SUITE OF
SHORT RANGE MODELS INDICATES 45 TO 50 KNOTS OF WIND AROUND THE 925
MB LEVEL FROM LATE TONIGHT INTO SUNDAY MORNING. THINK THERE WILL
BE ENOUGH MOMENTUM TRANSFER IN HEAVIER RAIN BANDS FOR 45 TO 50 MPH
GUSTS DOWN TO THE SURFACE. BEST CHANCE FOR THIS WILL LIKELY BE
ALONG THE PLATEAU AND CLOSER TO THE TRACK OF THE LOW CENTER ACROSS
SOUTH CENTRAL MISSOURI. A WIND ADVISORY HAS BEEN POSTED FOR THESE
AREAS.

SUNDAY NIGHT THROUGH FRIDAY...AFTER THE REMNANTS OF IKE GET OUT
OF HERE...A VERY QUIET PERIOD IS EXPECTED THROUGH FRIDAY. A DRY
NORTHWEST FLOW ALOFT WILL KEEP MOST IF NOT ALL OF THE MISSOURI
OZARKS DRY. TEMPERATURES WILL BE COOL AS A SURFACE RIDGE AXIS
SLOWLY NUDGES SOUTHEAST ACROSS THE REGION. MAY HAVE TO WORRY ABOUT
FOG FOR A NIGHT OR TWO AFTER THESE HEAVY RAINS. TEMPERATURES BY
MID TO LATE WEEK WILL SLOWLY WARM AS LOW LEVEL WINDS BEGIN TO
SHIFT AROUND TO THE SOUTHEAST AND SOUTH.

SCHAUMANN

&&

.PREV DISCUSSION...
/ISSUED 144 PM CDT SAT SEP 13 2008/

...MESOSCALE CONVECTIVE DISCUSSION...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL BE CLOSELY
MONITORING ENVIRONMENTAL AND RADAR TRENDS OVER THE NEXT FEW
HOURS...REGARDING THE DEVELOPMENT OF MINI SUPERCELL THUNDERSTORMS.

AN INCREASINGLY UNSTABLE AND MODERATELY SHEARED AIRMASS REMAINS IN
PLACE ACROSS SOUTHERN AND CENTRAL MISSOURI.  INTERMITTENT CLOUD
BREAKS HAVE ALLOWED TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE
80S...WHILE BACKED SOUTH TO SOUTHEAST SURFACE WINDS ARE ENHANCING
LOW LEVEL SHEAR.

FROM THE 18Z SPECIAL KSGF RAOB...213 J/KG OF 0-3KM CAPE EXISTED
WHILE OVERALL SURFACE BASED CAPE HAD EXCEEDED 1000 J/KG.  LOW LEVEL
SHEAR WAS MARGINAL...BUT SHOULD TREND STRONGER AS SURFACE WINDS BACK
MORE TO THE SOUTHEAST WITH TIME.  WITH THE REMNANT LOW OF IKE
APPROACHING...SPEED SHEAR WILL BECOME STRONGLY SHEARED.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...CONVECTIVE BANDS FROM IKE WILL CONTINUE TO MOVE
INTO SOUTHWEST MISSOURI THIS EVENING AND OVERNIGHT AS THE REMANANTS
OF IKE MOVES NORTHEAST INTO THE AREA. WOULD EXPECT LIFR VISIBILITIES
WITH THE HEAVIEST RAINS. TEMPO IFR TO CONTINUE AT LEAST THROUGH MID
SUNDAY MORNING. STILL THINKING WIND GUSTS UP TO 40 MPH CAN NOT BE
RULED OUT...ESPECIALLY AFTER MIDNIGHT AS THE REMNANT LOW TRAVELS
THROUGH SOUTHERN MISSOURI.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

     WIND ADVISORY FROM 1 AM TO 1 PM CDT SUNDAY FOR MOZ057-058-
     069>071-079>083-088>098-101>106.

KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Sep 13, 7:15 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT SAT SEP 13 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
715 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  FLASH FLOODING...ISOLATED TORNADOES...AND WIND GUSTS UP 45 MPH.

  AREAS AFFECTED AND TIMING:

  TONIGHT.

  DISCUSSION:

  STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO SEVEN INCHES
  OVERNIGHT TONIGHT AND INTO SUNDAY MORNING.  FLOODING OF SMALL
  STREAMS...CREEKS...AND SOME MAIN STEM RIVERS IS EXPECTED.  THE
  MOST INTENSE RAINFALL WILL OCCUR BETWEEN NOW AND NOON SUNDAY.

  ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVERNIGHT...AS WIND
  SHEAR INCREASES WITH THE APPROACH OF TROPICAL STORM IKE.  LOCATIONS
  ALONG AND SOUTHEAST OF A LINE FROM TABLE ROCK LAKE TO ROLLA WILL
  EXPERIENCE A BETTER ENVIRONMENT FOR TORNADOES.

  FINALLY...WIND GUSTS UP TO 45 MPH ARE EXPECTED FROM MIDNIGHT
  TONIGHT THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HEAVY RAINFALL AND FLOODING WILL BE ONGOING ACROSS THE AREA EARLY
  SUNDAY MORNING...AS THE REMNANT LOW FROM IKE TRACKS ACROSS
  SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Sep 13, 8:52 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      MILFORD                 37.58N  94.16W
09/13/2008                   BARTON             MO   LAW ENFORCEMENT

            HIGHWAY C FLOODED NEAR MILFORD. SECONDARY ROADS ALSO
            CLOSED NEAR LIBERAL.

&&

RUNNELS
Local storm report, Sep 13, 9:18 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      PITTSBURG               37.41N  94.70W
09/13/2008                   CRAWFORD           KS   LAW ENFORCEMENT

            ROADS IMPASSIBLE BETWEEN 160 AND 126 HIGHWAYS. MOST
            REPORTS HAVE BEEN FROM EASTERN PART OF COUNTY.

&&

RUNNELS
Local storm report, Sep 13, 9:30 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      N SYRACUSE              38.67N 92.87W
09/13/2008                   MORGAN             MO   PUBLIC

            TIPTON ROAD NEAR HIGHWAY 50 REPORTED CLOSED.

&&

SRUNNELS
Local storm report, Sep 13, 9:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     FLASH FLOOD      S STOVER                38.44N 92.99W
09/13/2008                   MORGAN             MO   EMERGENCY MNGR

            HIGHWAY 135 SOUTH 1/8TH MILE SOUTH OF STOVER ONE LANE
            IMPASSABLE. IN STOVER SOUTH WALNUT AVENUE WASHED OUT AND
            IMPASSABLE.

&&

GCLAYCOM
Local storm report, Sep 13, 9:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     FLASH FLOOD      W SYRACUSE              38.67N 92.87W
09/13/2008                   MORGAN             MO   EMERGENCY MNGR

            HIGHWAY 50 HAS 2 TO 3 FEET OF WATER FLOWING OVER HIGHWAY

&&

GCLAYCOM
Local storm report, Sep 13, 10:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HEAVY RAIN       FULTON                  38.01N 94.72W
09/13/2008  M3.75 INCH       BOURBON            KS   EMERGENCY MNGR

            RAINFALL FROM 6 PM FRIDAY TO 730 PM SATURDAY. LOW WATER
            CROSSINGS FLOODED ACROSS COUNTY. FISH CREEK NEAR FULTON
            AT BANKFULL. LITTLE OSAGE OUT OF ITS BANKS AT THE
            JUNCTION OF HIGHWAY 31 AND 165TH ROAD.

&&

GCLAYCOM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:22 PM CDTFlash Flood WarningSGFCedar10 hr
Sep 13, 7:58 PM CDTFlash Flood WarningSGFCamden, Hickory, Miller, Morgan9 hr
Sep 13, 8:30 PM CDTRiver Flood WarningSGFMcDonald38 hr
Sep 13, 8:30 PM CDTRiver Flood WarningSGFJasper31 hr
Sep 13, 8:41 PM CDTRiver Flood WarningSGFPulaski3 days
Sep 14, 12:31 AM CDTFlash Flood WarningSGFChristian, Greene, Stone, Taney8 hr
Sep 14, 12:46 AM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright8 hr
Sep 14, 2:39 AM CDTRiver Flood WarningSGFJasper17 hr
Sep 14, 3:02 AM CDTFlash Flood WarningSGFDouglas, Ozark6 hr
Sep 14, 3:56 AM CDTFlash Flood WarningSGFHowell, Pulaski, Texas5 hr
Sep 14, 4:51 AM CDTAreal Flood WarningSGFBarton, Cedar, Jasper, McDonald, Newton, St. Clair and 1 more10 hr
Sep 14, 4:57 AM CDTFlash Flood WarningSGFDent, Maries, Phelps, Shannon4 hr
Sep 14, 5:02 AM CDTFlash Flood WarningSGFCamden, Hickory, Miller, Morgan4 hr
Sep 14, 5:31 AM CDTAreal Flood WarningSGFBarry, Dade, Lawrence12 hr
Sep 14, 7:55 AM CDTAreal Flood WarningSGFBenton7 hr
Sep 14, 8:50 AM CDTAreal Flood WarningSGFCamden, Christian, Dallas, Dent, Douglas, Greene and 14 more6 hr
Sep 14, 11:22 AM CDTRiver Flood WarningSGFLaclede17 hr
Sep 14, 11:22 AM CDTRiver Flood WarningSGFPhelps4 days
Sep 14, 1:51 PM CDTRiver Flood WarningSGFCedar21 hr
Sep 14, 2:48 PM CDTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 26 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.